Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 152, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 25, 2007, 5:44 PM EDT for Wilkes County, North Carolina. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2007, 5:44 PM EDT (21:44 UTC)
- Expired
- Jun 25, 2007, 6:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Wilkes County, NC
The radar
The Roanoke radar (KFCX), 127 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 252144 SVRRNK NCC193-252245- /O.NEW.KRNK.SV.W.0152.070625T2144Z-070625T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 544 PM EDT MON JUN 25 2007 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA * UNTIL 645 PM EDT * AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MORAVIAN FALLS...OR ABOUT NEAR WILKESBORO...AND MOVING EAST AT 20 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3620 8134 3606 8138 3607 8092 3618 8092 $$ KM
2 follow-up statements
000 WWUS51 KRNK 252203 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 602 PM EDT MON JUN 25 2007 NCC193-252245- /O.CON.KRNK.SV.W.0152.000000T0000Z-070625T2245Z/ WILKES NC- 602 PM EDT MON JUN 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR NORTHEASTERN AND SOUTHERN WILKES COUNTY... AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILKESBORO...MOVING EAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROARING RIVER...WINDY GAP...RONDA...CLINGMAN AND JUST WEST SOUTHWEST OF BENHAM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3633 8131 3606 8138 3607 8092 3633 8091 $$ KM
000 WWUS51 KRNK 252243 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 643 PM EDT MON JUN 25 2007 NCC193-252253- /O.EXP.KRNK.SV.W.0152.000000T0000Z-070625T2245Z/ WILKES NC- 643 PM EDT MON JUN 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WILKES COUNTY EXPIRES AT 645 PM EDT... TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3633 8131 3606 8138 3607 8092 3633 8091 $$ KM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:54 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 25, 2:54 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 254 PM EDT MON JUN 25 2007 .SYNOPSIS... HIGH PRESSURE WILL REMAIN ANCHORED OFF THE MID-ATLANTIC COAST THROUGH AT LEAST THURSDAY OF THIS WEEK. AFTERNOON SHOWERS AND STORMS...ESPECIALLY IN THE MOUNTAINS...WILL BE COMMON FOR OUR AREA DURING THIS TIME. A COLD FRONT WILL SWEEP SOUTH THROUGH THE AREA FRIDAY HELPING TO BRING BETTER COVERAGE OF SHOWERS AND STORMS. && .NEAR TERM /TONIGHT/... SHORT WAVE RIDING ON THE WESTERN RING OF AN UPPER LEVEL RIDGE WILL BE THE PRIMARY FACTOR FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. INGREDIENTS ARE HERE FOR SOME STRONG STORMS DEVELOPING IN THE MOUNTAINS THIS AFTERNOON...THEN WITH CORFIDI VECTORS BEING WESTERLY...STORMS WILL DRIFT INTO THE EAST. THE BEST FOCUS FOR STORM DEVELOPMENT WILL BE ALONG THE VA-NC BORDER. HOWEVER...CONVECTIVE ACTIVITY IS POSSIBLE ACROSS THE ENTIRE AREA. LOSE OF HEATING WILL DECREASE AREAL COVERAGE BY MIDNIGHT...HOWEVER...INSTABILITIES WITH SHORT WAVE IN THE REGION MAY KEEP A FEW ISOLATED SHOWERS THROUGH THE NIGHT. LIGHT SOUTHERLY BREEZY WILL CONTINUE TO PUMP HUMID AIR INTO THE REGION TONIGHT. TEMPERATURES SHOULD FALL INTO THE 60S OVERNIGHT. UNFORTUNATELY...THE DEW POINTS WILL ALSO BE IN THE 60S MAKING FOR A VERY MUGGY NIGHT. FOG ALSO POSSIBLE IN LOW LYING AREAS ESPECIALLY IF THEY RECEIVE RAIN THIS AFTERNOON AND EVENING. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... UPPER LEVEL RIDGE WILL BE CENTERED OVER THE REGION TUESDAY AND WEDNESDAY. THE INFLUENCE OF THIS RIDGE WILL KEEP CONVECTION ACTIVITY WIDELY SCATTERED AND MAINLY ACROSS THE MOUNTAINS. CORFIDI VECTORS ARE WEAK AND WITH ABUNDANT MOISTURE...ANCHORED PULSE STORMS ARE POSSIBLE. LOSE OF HEATING SHOULD ALMOST KILL OVERNIGHT CONVECTION. TEMPERATURES WILL BE VERY WARM THROUGH THIS PERIOD WITH MID TO UPPER 80S ACROSS THE MOUNTAINS AND LOWER 90S IN THE EAST. SOME WARMER TEMPERATURES ARE POSSIBLE IF NOT HIT BY A PASSING SHOWERS. HAZY CONDITIONS DURING THE DAY AND PATCHY FOG AT NIGHT. && .LONG TERM /THURSDAY THROUGH MONDAY/... THURSDAY MAY BE ANOTHER REPEAT OF TUESDAY AND WEDNESDAY. THIS WILL DEPEND ON A COLD FRONT MOVING THROUGH THE OHIO VALLEY. MORE THAN LIKELY...WAVES ALONG THE FRONT WILL FOCUS ENERGY AND ORGANIZE CONVECTION IN THE OHIO VALLEY. HOWEVER...LEE TROUGH WILL STILL BRING SCATTERED CONVECTION OVER THE AREA AND MAINLY ACROSS THE MOUNTAINS. ON FRIDAY...WAVES TRACKING WEST TO EAST ALONG THE FRONT WILL HELP PUSH THE FRONT THROUGH THE REGION. THIS FRONT MAY STALL ACROSS NC SATURDAY KEEPING A LOW THREAT OF SHOWERS ACROSS THE NC-VA BORDER. NORTHERLY FLOW WILL BRING COOLER DRIER AIR INTO THE REGION SATURDAY NIGHT INTO MONDAY. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP FROM NORTHWEST NORTH CAROLINA UP THE BLUE RIDGE TO ROANOKE THIS AFTERNOON. TIMING OF THUNDERSTORMS IN THE TAFS REFLECTS THIS TREND. AS STORMS DRIFT EAST OF THE RIDGE LINE AND ONTO THE PIEDMONT THE CHANCE FOR THUNDER WILL INCREASE AT LYH BUT AT THIS TIME WAS NOT HIGH ENOUGH TO INCLUDE IN THE BODY OF THE TAF. ANY OF THE STORMS WILL RESULT IN MVFR CEILINGS...PLUS VERY HEAVY RAIN WILL PRODUCE IFR VISIBILITIES. FOG AND LOW CLOUDS ARE EXPECTED AGAIN OVERNIGHT...ESPECIALLY AT LOCATIONS THAT GET RAIN THIS AFTERNOON AND EVENING. THE COMBINATION OF ANY RAIN...HIGH SURFACE DEW POINTS AND LIGHT WINDS WILL LEAD TO MVFR FOG DEVELOPING IN THE 06-10Z TIME FRAME. THE LOW CLOUDS AND FOG WILL DISSIPATE FROM 12-14Z AND THE DAYTIME THUNDERSTORM/OVERNIGHT FOG CYCLE WILL START ALL OVER AGAIN. LITTLE CHANGE IS EXPECTED THE NEXT SEVERAL DAYS. SOUTHERLY FLOW AROUND A SURFACE HIGH WILL CONTINUE TO BRING MOISTURE INTO THE AREA AND RESULT IN SCATTERED AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. A COLD FRONT IS FORECAST TO CROSS THE AREA FRIDAY AND SATURDAY...WITH DRIER CONDITIONS DEVELOPING BEHIND THE FRONT FOR SUNDAY AND INTO THE FOLLOWING WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...RCS SHORT TERM...RCS LONG TERM...RCS AVIATION...AMS
Hazardous weather outlook, Jun 25, 5:30 AM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 530 AM EDT MON JUN 25 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-260930- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 530 AM EDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. PENNY SIZE HAIL...BURSTS OF FREQUENT LIGHTNING...AND LOCALIZED HEAVY RAINFALL MAY OCCUR. THE GREATEST THREAT FOR THUNDERSTORM ACTIVITY IS FROM 2:00 PM THROUGH 10:00 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DAILY THREAT OF SCATTERED THUNDERSTORMS IS ANTICIPATED FOR TUESDAY THROUGH SATURDAY. ISOLATED SEVERE WEATHER MAY OCCUR DURING THE PEAK HEATING PART OF THE DAY. .SPOTTER INFORMATION STATEMENT... DUE TO THE SPARSE COVERAGE OF THE ANTICIPATED SEVERE ACTIVITY... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 11
In the hours before
Special weather statement, Jun 25, 3:07 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 307 PM EDT MON JUN 25 2007 VAZ016-251930- CARROLL VA- 307 PM EDT MON JUN 25 2007 AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF FRIES...OR ABOUT 4 MILES WEST OF GALAX HILLSVILLE AIRPORT...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...GALAX HILLSVILLE AIRPORT AT 320 PM EDT... HILLSVILLE AT 330 PM EDT... EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...WITH WINDS GUSTING TO 30 MPH...ALONG WITH A HALF INCH OF RAIN IN 30 MINUTES. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. KM
Special weather statement, Jun 25, 3:27 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 327 PM EDT MON JUN 25 2007 VAZ015-252000- GRAYSON VA- 327 PM EDT MON JUN 25 2007 AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTH OF FRIES...MOVING EAST AT 15 MPH. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...ALONG WITH WINDS GUSTING TO 35 MPH...A HALF INCH OF RAIN IN 30 MINUTES AND PEA SIZED HAIL. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. KM
Special weather statement, Jun 25, 3:58 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 358 PM EDT MON JUN 25 2007 VAZ016-252030- CARROLL VA- 358 PM EDT MON JUN 25 2007 AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTH OF FRIES...MOVING NORTHEAST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...WESTERN CARROLL...AND THE NORTHERN HALF OF THE CITY OF GALAX. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...WITH SMALL HAIL...HEAVY RAIN AND WINDS GUSTING TO 45 MPH. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. KM
Special weather statement, Jun 25, 5:01 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 501 PM EDT MON JUN 25 2007 VAZ007-252130- TAZEWELL VA- 501 PM EDT MON JUN 25 2007 AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TAZEWELL...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...GRATTON AT 510 PM EDT... EXPECT RAINFALL AMOUNTS OF AN INCH DURING THE NEXT 30 MINUTES...ALONG WITH WIND GUSTS TO 40 MPH AND DANGEROUS LIGHTNING. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. KM
Special weather statement, Jun 25, 5:03 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 503 PM EDT MON JUN 25 2007 NCZ019-252130- WILKES NC- 503 PM EDT MON JUN 25 2007 AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF BOOMER...OR ABOUT 3 MILES NORTHWEST OF WILKESBORO RESEVOIR...MOVING EAST AT 65 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...FAIRPLAINS...FAIRPLAINS AT 510 PM EDT... WILKES CO ARPT...HAYS AT 515 PM EDT...ROARING RIVER AT 520 PM EDT... EXPECT RAINFALL AMOUNTS OF UP TO AN INCH DURING THE NEXT HOUR...WITH DANGEROUS LIGHTNING AND WINDS GUSTING TO 35 MPH. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. KM
Special weather statement, Jun 25, 5:33 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 533 PM EDT MON JUN 25 2007 NCZ019-252200- WILKES NC- 533 PM EDT MON JUN 25 2007 AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTH OF BOOMER...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...CRICKET AT 540 PM EDT... MORAVIAN FALLS...WILKESBORO AT 545 PM EDT...NORTH WILKESBORO... FAIRPLAINS AT 550 PM EDT...WINDY GAP AT 600 PM EDT... EXPECT RAINFALL AMOUNTS OF AN INCH DURING THE NEXT HOUR...WINDS GUSTING TO 45 MPH AND DANGEROUS LIGHTNING. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. KM
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:29 PM EDT | Flash Flood Warning | RNK | Ashe | 4 hr |
| Jun 25, 6:54 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 66 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.